Colorado, 2007Tornado in Colorado, June 29, 2007
June 29, 2007 · NWS PUB · 1 event in 1 county or zone
On June 29th, a small low precipitation supercell produced a brief tornado over central Custer County in the Wet Mountain Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 29th, a small low precipitation supercell produced a brief tornado over central Custer County in the Wet Mountain Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 29, 2:02 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 29, 2:02 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT FRI JUN 29 2007
.SHORT TERM...
(TONIGHT AND SATURDAY)
MAIN SHORT TERM CONCERNS INCLUDE THUNDERSTORM COVERAGE ALONG WITH
TEMPERATURES.
CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
CENTER OF 595+ DM UPPER HIGH OVER CENTRAL ARIZONA WITH RIDGE AXIS
EXTENDING THROUGH THE FOUR CORNERS REGION AND ACROSS SOUTH CENTRAL
COLORADO...KEEPING GENERALLY WEAK NORTHERLY FLOW ACROSS THE STATE
ATTM. AT THE SFC...LEE TROUGHING ACROSS THE EASTERN MTS KEEPING
MOIST LOW LEVEL UPSLOPE ACROSS EASTERN COLORADO WITH DEW PTS IN THE
UPPER 40S TO UPPER 50S ACROSS THE PLAINS ATTM.
TONIGHT...ONGOING CONVECTION ACROSS THE HIGHER TERRAIN TO DIMINISH
WITH THE SUN...AND WITH NORTHERLY FLOW ALOFT...SHOULD SEE STORMS
MOVING PRETTY MUCH DUE SOUTH ACROSS PORTIONS OF THE UPPER
ARKANSAS...THE SAN LUIS AND WET MT VALLEYS. WITH THE MOIST UPSLOPE
FLOW...LATEST LAPS ANALYSIS INDICATING CAPE VALUES BETWEEN
1000-2000J ALONG AND WEST OF THE THE I-25 CORRIDOR ATTM. WITH THE
MOISTURE IN PLACE...ALONG WITH SLIGHTLY ENHANCED SHEAR WITH LOW
LEVEL SOUTHEAST WINDS OF 10-20 MPH...COULD SEE A FEW MARGINALLY
SEVERE STORMS PRODUCING HAIL TO NEAR 1 INCH AND WIND GUSTS TO AROUND
50 MPH...THROUGH THE LATE AFTERNOON ACROSS EASTERN MTS AND LOWER
ELEVATIONS WEST OF THE I-25 CORRIDOR. WITH THE NORTHERLY FLOW ALOFT
AND MODEL SOUNDINGS INDICATING CAP HOLDING ACROSS THE PLAINS HAVE
KEPT THE FAR EASTERN PLAINS DRY...THOUGH WENT WITH SLIGHT POPS
ACROSS THE I-25 CORRIDOR FOR ANY POSSIBLE OUTFLOWS HELPING TO BREAK
THE CAP. CLEARING SKIES EXPECTED THROUGH THE LATE EVENING AND
OVERNIGHT AND WITH MOIST SOUTHEAST LOW LEVEL FLOW PERSISTING...COULD
SEE SOME PATCHY FOG DEVELOPING ACROSS THE FAR SE PLAINS BY EARLY
MORNING.
SATURDAY...UPPER RIDGE AXIS CONTINUES TO BUILD ACROSS THE
STATE...KEEPING WARM AIR (+14C TO +18C AT H7) AND WEAK NORTHERLY
WINDS ALOFT. WITH MOISTURE STILL PRESENT UNDER RIDGE...HAVE KEPT
ISOLATED AFTERNOON POPS ACROSS THE HIGHER TERRAIN AND HIGH MT
VALLEYS...THOUGH LESS COVERAGE THAN TODAY EXPECTED. HAVE KEPT THE
PLAINS DRY ONCE AGAIN AS THE NORTHERLY FLOW AND WARM AIR ALOFT
SHOULD KEPT ANY STORMS FROM FORMING. HAVE GONE AT OR BELOW THE
COOLER GUIDANCE HIGHS FOR TOMORROW...ESPECIALLY ACROSS THE PLAINS
WITH ABUNDANT LOW LEVEL MOISTURE PERSISTING. -MW
.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)
SOME LINGERING ISOLATED TSRA OVER THE MOUNTAINS SATURDAY NIGHT
SHOULD DIE QUICKLY AFTER SUNSET WITH LACK OF ANY EVIDENT UPPER
SUPPORT. KEPT SUNDAY DRY FOR NOW AS HEIGHTS AND TEMPS WARM
SLIGHTLY...BUT WITH LATEST NAM/GFS KEEPING NARROW MOISTURE AXIS
OVER THE EASTERN MOUNTAINS...AN ISOLATED TSRA ISNT OUT THE
QUESTION. GUIDANCE HAS BACKED OFF SEVERAL DEGREES REGARDING MAX
TEMPS SUNDAY...LIKELY DUE TO PERSISTENT...MOIST EASTERLY LOW LEVEL
FLOW...SO NUDGED MAX TEMPS DOWNWARD SLIGHTLY AWAY FROM THE 100F
MARK. MUCH THE SAME PATTERN FOR MONDAY/TUESDAY...THOUGH WITH GFS
HINTING AT SLIGHTLY MORE MOISTURE OVER THE MOUNTAINS...WILL KEEP
THE MENTION OF ISOLATED -TSRA OVER MOUNTAIN ZONES FOR NOW. LOWERED
MAX TEMPS JUST SLIGHTLY BOTH DAYS...AS HOTTER AND DRIER AIR MASS
WEST OF THE CONTINENTAL DIVIDE SHOWS LITTLE INCLINATION TO PUSH
EASTWARD. UPPER LEVEL HIGH PRESSURE CENTER BUILDS NORTH AND WEST
INTO THE GREAT BASIN BY THE MIDDLE OF NEXT WEEK...WITH DEVELOPING
NORTHWEST FLOW ALOFT PUSHING A COLD FRONT THROUGH THE AREA TUESDAY
NIGHT/WEDNESDAY TIME FRAME. SHOULD SEE COOLER MAX TEMPS PLUS AND
INCREASED PRECIP CHANCES FROM WED INTO FRI...AS PERSIST NORTHWEST
UPPER FLOW AND PLENTIFUL LOW LEVEL MOISTURE IS USUALLY A GOOD
COMBINATION FOR STORMS...ESPECIALLY OVER THE EASTERN MOUNTAINS AND
ADJACENT PLAINS. --PETERSEN
&&
.AVIATION...NORTHERLY FLOW ALOFT ACROSS THE REGION SHOULD KEEP
GENERALLY ISOLATED CONVECTION WEST OF THE COS AND PUB TAF AREAS
WITH ISOLATED STORMS EXPECTED AROUND ALS THROUGH THE EARLY EVENING.
WITH AN UNSTABLE ATMOSPHERE IN PLACE ACROSS THE I-25 CORRIDOR
HOWEVER...THERE STILL REMAINS THE POSSIBILITY FOR A STRAY STORM
DEVELOPING THROUGH THE LATE AFTERNOON FOR COS AND PUB. ALL STORMS TO
DIMINISH THROUGH THE LATE EVENING. MOIST SOUTH TO SOUTHEAST LOW
LEVEL FLOW TO ALLOW FOR PATCHY MVFR AND IFR STRATUS TO DEVELOP LATE
TONIGHT ACROSS THE FAR EASTERN PLAINS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23/10
Hazardous weather outlook, Jun 29, 5:58 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
658 AM MDT FRI JUN 29 2007
COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
658 AM MDT FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
AND HIGH VALLEYS THIS AFTERNOON THROUGH THE EVENING. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45
MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...CLOUD TO GROUND
LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER
THE MOUNTAINS AND HIGH VALLEYS...ON SATURDAY...THEN AGAIN MONDAY
AND TUESDAY. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE LOCALLY
GUSTY WINDS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES.
MUCH ABOVE TEMPERATURES AND DRYING CONDITIONS COULD LEAD TO AN INCREASE
IN CRITICAL FIRE WEATHER CONDITIONS SATURDAY THROUGH WEDNESDAY ACROSS
MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Tornado, Custer
- When
- June 29, 3:10 PM MST to 3:15 PM MST
- Where
- Custer County, 6 mi S of Westcliffe to 7 mi S of Westcliffe
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 75 yd
- Reported by
- Public
- Coordinates
- 38.043, -105.470
A brief tornado occurred over open country of the Wet Mountain Valley. There was no known damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41072.